Thunderstorm Wind, Pulaski
- When
- August 4, 3:40 PM EST
- Where
- Pulaski County, 1.1 mi W of Nancy
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.070, -84.750
Trees were blown down.
A severe storm that moved through Pulaski county during the late afternoon hours of August 4, 2015 downed numerous trees and caused damage to several structures in the Nancy and Trimble areas. Other strong storm affected east Kentucky during the day, but no further damage reports were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
A severe storm that moved through Pulaski county during the late afternoon hours of August 4, 2015 downed numerous trees and caused damage to several structures in the Nancy and Trimble areas. Other strong storm affected east Kentucky during the day, but no further damage reports were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 4, 2:53 PM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT TUE AUG 4 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 352 PM EDT TUE AUG 4 2015 A NEARLY STATIONARY BOUNDARY REMAINS DRAPED FROM WEST TO EAST ACROSS THE CENTRAL PART OF THE FORECAST AREA. THIS HAS SERVED AS A FOCUS FOR CONVECTION THIS AFTERNOON...AND ONCE AGAIN WE ARE DEALING WITH SOME HEAVY RAINERS. WE DO EXPECT THIS ACTIVITY TO DISSIPATE THIS EVENING...AND WILL DECREASE RAIN CHANCES AS THE EVENING PROGRESSES. THE SURFACE BOUNDARY WILL REMAIN ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS...WHILE A COUPLE OF MID/UPPER LEVEL SHORT WAVE TROUGHS MOVE EAST FROM THE PLAINS INTO THE OH VALLEY. A RATHER NEBULOUS WAVE WILL AFFECT THE REGION LATER TONIGHT...AND HAVE INCREASED RAIN CHANCES AGAIN LATE TONIGHT FOR THE WESTERN PART OF THE AREA. A SECOND AND MUCH STRONGER WAVE WILL BEGIN TO AFFECT THE AREA WEDNESDAY NIGHT. WHILE THERE IS GOOD MODEL AGREEMENT ON A STRONG WAVE MOVING INTO THE OH VALLEY...EXACTLY WHERE THE HEAVIEST RAIN AXIS WILL SET UP IS IN QUESTION. HOWEVER WITH PRECIPITABLE WATER INCREASING...THE POSSIBILITY FOR TRAINING...AND THE THREAT FOR MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH BEGINNING 11 PM WEDNESDAY AND RUNNING TO 7 AM FRIDAY. THIS IS FOR ALL BUT THE MOST SOUTHERN TIER OF COUNTIES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 352 PM EDT TUE AUG 4 2015 MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH A MODESTLY AMPLIFIED MID/UPPER LEVEL LONG WAVE PATTERN TO START OUT THE EXTENDED. WE FIND OUR AREA UNDER THE INFLUENCES OF NORTHWEST FLOW ALOFT WITH WEAK EMBEDDED IMPULSES THROUGH THE MID TERM. THEN WE FINISH UP THE EXTENDED WITH ANOTHER RESPECTABLE SHORTWAVE THAT MOVES OUT OF THE UPPER MIDWEST AND THAT REINFORCES AN EASTERN CONUS MEAN TROUGH. FIRST TROUGH IS EXPECTED TO MOVE ACROSS THE OH/TN VALLEY REGIONS WEDNESDAY NIGHT THROUGH THURSDAY. HOWEVER...THERE CONTINUE TO BE SOME SIGNIFICANT DIFFERENCES AT THE SFC. ATTM AMPLE MOISTURE...A RELATIVELY SLOW MOVING SFC SYSTEM...THE POTENTIAL FOR TRAINING AND OTHER FAVORABLE HYDRO PARAMETERS SUGGEST THAT LOCALLY HEAVY RAINFALL MAY BECOME A CONCERN FROM WEDNESDAY NIGHT THROUGH LATE THURSDAY EVENING. HOWEVER...MUCH WILL DEPEND ON THE EXACT TRACK OF THE SFC WAVE WHICH THE 12Z GFS TAKES FURTHER TO OUR SOUTH. WITH THE MORE SOUTHERLY PATH OF THE GFS ITS AXIS OF HEAVIEST RAINFALL IS...AS WOULD BE EXPECTED ACROSS THE HEART OF THE COMMONWEALTH. THE 0Z ECMWF AND 12Z NAM KEEP THE STORM TRACK FURTHER NORTH AND CONSEQUENTLY HEAVIEST AXIS OF RAIN ALONG AND EITHER SIDE OF THE OHIO RIVER. THOUGHTS ARE TO ISSUE A FLASH FLOOD WATCH FOR THE WINDOW OF CONCERN...WHICH WILL STRADDLE THE SHORT AND LONG TERM FORECAST PERIODS. THEREAFTER DETAILS ASSOCIATED WITH THE EVOLUTION OF THE PATTERN REMAIN LOWER CONFIDENCE. AS SUCH...STAYED PRETTY CLOSE TO THE OFFERED BLENDED GUIDANCE. WILL BE INCREASING POPS INTO CATEGORICAL TERRITORY FOR THURSDAY PROPER. THE BOUNDARY WILL SAG SOUTHEAST BEHIND THE DEPARTING SFC LOW AND DISSIPATE BY THE WEEKEND...ALLOWING FOR MAINLY DRY WEATHER. MEAN EASTERN CONUS TROUGH WILL AMPLIFY AGAIN ACROSS THE OHIO VALLEY BY EARLY TO MID NEXT WEEK...BRINGING ANOTHER FRONTAL ZONE WITH ASSOCIATED WEATHER THROUGH THE AREA AND TO OUR SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 124 PM EDT TUE AUG 4 2015 A STALLED FRONT REMAINS IN PLACE ACROSS KENTUCKY. THIS WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE CHANCE OF ANY SPECIFIC TAF SITE BEING AFFECTED IS LOW...AND EXPECT ANY STORMS TO MAINLY OCCUR ACROSS THE SW HALF OF THE FORECAST AREA. WITH THIS IN MIND WILL CARRY VCTS AT JKL...LOZ AND SME FOR A FEW HOURS BEGINNING AT 21Z. FOG IS EXPECTED TO DEVELOP LATE TONIGHT...REDUCING VISIBILITY TO IFR OR WORSE UNTIL AROUND 13Z ON WEDNESDAY. OUTSIDE OF ANY THUNDERSTORMS OR LATE NIGHT/EARLY MORNING FOG...VFR CONDITIONS WILL PREVAIL. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT FOR KYZ044-050>052-058>060-068-069-079-080-088-104-106>120. && SHORT TERM...SBH LONG TERM...RAY AVIATION...SBH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 419 PM EDT TUE AUG 4 2015 KYZ044-050>052-058>060-068-069-079-080-088-104-106>120-051200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 419 PM EDT TUE AUG 4 2015 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY SOUTH OF THE INTERSTATE 64 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH FRIDAY...THEN AGAIN ON MONDAY. THUNDERSTORMS FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING MAY PRODUCE VERY HEAVY RAINFALL...INCREASING THE THREAT FOR FLASH FLOODING. RAPID RISES ON AREA STREAMS AND CREEKS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ083>087-051200- WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE 419 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH FRIDAY...THEN AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SBH/RAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 NNW JUDY 38.17N 83.98W
08/04/2015 E5.10 INCH MONTGOMERY KY BROADCAST MEDIA
BROADCAST MEDIA RELAYED RAINFALL REPORT. 0.50 INCH HAIL
WAS ALSO RECEIVED.
&&
JCARICOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT TUE AUG 4 2015
KYZ109-112-113-115-041945-
KNOTT-BREATHITT-MAGOFFIN-PERRY-
255 PM EDT TUE AUG 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...BREATHITT...
MAGOFFIN...PERRY...
AT 254 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GENTRY TO NEAR JEFF...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...HINDMAN...PIPPA PASSES...PRESS...VEST...
CORNELIA...BEARVILLE...RITCHIE...QUICKSAND...DAISYDELL...
PORTSMOUTH...LOST CREEK...NED...EVANSTON...TIPTOP...BULAN...NOBLE...
GUAGE AND HOWARD CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 18.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3721 8313 3757 8348 3771 8314 3749 8291
3748 8293 3748 8289 3734 8275 3732 8275
TIME...MOT...LOC 1854Z 255DEG 21KT 3756 8344 3723 8311
RAYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT TUE AUG 4 2015
KYZ115-117-042000-
LESLIE-PERRY-
316 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT LESLIE...PERRY...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER THOUSANDSTICKS...OR
OVER HYDEN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HYDEN...DALEY...ESSIE...STINNETT...HOSEA...WENDOVER...HOSKINSTON...
FREW...LEATHERWOOD...CHAPPELL...THOUSANDSTICKS...DRYHILL...ASHER...
BIG FORK...SMILAX...BOBS FORK...TOULOUSE...CUTSHIN...BIG ROCK AND
KALIOPI.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 37 AND 51.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3695 8333 3715 8355 3716 8355 3729 8342
3709 8305
TIME...MOT...LOC 1916Z 311DEG 22KT 3717 8341
ABESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT TUE AUG 4 2015
KYZ110-113-118-120-042015-
KNOTT-LETCHER-FLOYD-PIKE-
346 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT KNOTT...LETCHER...FLOYD...
PIKE...
AT 346 PM EDT...A STRONG THUNDERSTORM WAS OVER TOPMOST...OR 11 MILES
EAST OF HINDMAN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JENKINS...WHEELWRIGHT...FLEMING-NEON...PIPPA PASSES...WAYLAND...
GREENLEAF...HI HAT...EHKHORN MINE...FISHPOND LAKE...EAST MCDOWELL...
BUCKINGHAM...KITE...TOLLIVER TOWN...GASKILL...SPEIGHT...CROMONA...DRY
CREEK...TOPMOST...GALVESTON AND BURTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 17.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3720 8254 3720 8256 3715 8263 3714 8267
3715 8268 3734 8292 3748 8279 3739 8240
TIME...MOT...LOC 1946Z 305DEG 22KT 3737 8278
ABESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 412 PM EDT TUE AUG 4 2015 KYZ111-114-042045- OWSLEY-LEE- 412 PM EDT TUE AUG 4 2015 ...A STRONG THUNDERSTORM WILL AFFECT OWSLEY...LEE... AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER IDA MAY...OR NEAR BOONEVILLE...MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONEVILLE...MAJOR...CONKLING...LEVI...ENDEE...TAFF...CRESSMONT... BLAKE...IDA MAY...BANFORD...TURIN...PEBWORTH...DELVINTA... HEIDELBERG...CHESTNUT GAP...SCOVILLE...TRAVELLERS REST...COWCREEK... SOUTHFORK AND VINCENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3753 8385 3758 8378 3745 8356 3734 8371 TIME...MOT...LOC 2012Z 317DEG 16KT 3751 8378 JMW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
436 PM EDT TUE AUG 4 2015
KYZ079-042100-
PULASKI-
436 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS OVER FAUBUSH...OR 11 MILES
WEST OF SOMERSET...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...PULASKI...SCIENCE HILL...BURNSIDE...PULASKI COUNTY PARK...
NAOMI...BENT...FAUBUSH...VALLEY OAK...SOMERSET PULASKI AIRPORT...
MAGNUM...GRADE...ELIHU...SHOPVILLE...HOGUE...RUTH...CAINS STORE...
STAB...POINTER AND WOODSTOCK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
32.
LOUIS B. NUNN PARKWAY
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3711 8490 3718 8481 3730 8448 3699 8434
3698 8435 3699 8482 3701 8486 3705 8491
TIME...MOT...LOC 2036Z 255DEG 25KT 3706 8482
JMWThe Jackson,KY radar (KJKL), 140 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Several trees were blow down or uprooted. Thunderstorm winds caused roof damage to barns and homes blew doors off of a home and a barn in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586804, 586805.